MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/s13014-024-02464-z

Медицинская библиотека · Radiation oncology (London, England) · 2024

Possible association of dose rate and the development of late visual toxicity for patients with intracranial tumours treated with pencil beam scanned proton therapy.

Meijers Arturs, Daartz Juliane, Knopf Antje-Christin, van Heerden Michelle, Bizzocchi Nicola, Vazquez Miriam Varela, Bachtiary Barbara, Pica Alessia, Shih Helen A, Weber Damien Charles

СтатьяПеревод в очереди

Аннотация

BACKGROUND AND PURPOSE: Rare but severe toxicities of the optic apparatus have been observed after treatment of intracranial tumours with proton therapy. Some adverse events have occurred at unusually low dose levels and are thus difficult to understand considering dose metrics only. When transitioning from double scattering to pencil beam scanning, little consideration was given to increased dose rates observed with the latter delivery paradigm. We explored if dose rate related metrics could provide additional predicting factors for the development of late visual toxicities.

MATERIALS AND

METHODS

Radiation-induced intracranial visual pathway lesions were delineated on MRI for all index cases. Voxel-wise maximum dose rate (MDR) was calculated for 2 patients with observed optic nerve toxicities (CTCAE grade 3 and 4), and 6 similar control cases. Additionally, linear energy transfer (LET) related dose enhancing metrics were investigated.

RESULTS

For the index cases, which developed toxicities at low dose levels (mean, 50 GyRBE), some dose was delivered at higher instantaneous dose rates. While optic structures of non-toxicity cases were exposed to dose rates of up to 1 to 3.2 GyRBE/s, the pre-chiasmatic optic nerves of the 2 toxicity cases were exposed to dose rates above 3.7 GyRBE/s. LET-related metrics were not substantially different between the index and non-toxicity cases.

CONCLUSIONS

Our observations reveal large variations in instantaneous dose rates experienced by different volumes within our patient cohort, even when considering the same indications and beam arrangement. High dose rate regions are spatially overlapping with the radiation induced toxicity areas in the follow up images. At this point, it is not feasible to establish causality between exposure to high dose rates and the development of late optic apparatus toxicities due to the low incidence of injury.

Для цитирования: Meijers Arturs, Daartz Juliane, Knopf Antje-Christin, van Heerden Michelle, Bizzocchi Nicola, Vazquez Miriam Varela, Bachtiary Barbara, Pica Alessia, Shih Helen A, Weber Damien Charles. Possible association of dose rate and the development of late visual toxicity for patients with intracranial tumours treated with pencil beam scanned proton therapy.. Radiation oncology (London, England). 2024. DOI: 10.1186/s13014-024-02464-z.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.